Georgia, 2007

Tornadoes and Damaging Winds in Georgia, April 14 to 15, 2007

April 14 to 15, 2007 · NWS TAE · 9 events in 8 counties and zones

A squall line of thunderstorms produced straight-line wind damage and three tornadoes across portions of southwest and south central Georgia during the evening and late night hours of April 14-15.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$556,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A squall line of thunderstorms produced straight-line wind damage and three tornadoes across portions of southwest and south central Georgia during the evening and late night hours of April 14-15.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 14, 1:22 PM EST, 6 hours 38 minutes earlier.

Area forecast discussion, Apr 14, 1:22 PM EST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT SAT APR 14 2007

.SHORT TERM...POTENT SPRING STORM SYSTEM APPROACHING THE AREA THIS
AFTERNOON. TIGHTENING PRESSURE GRADIENT AHEAD OF THE FRONT
GENERATING GUSTY SOUTHERLY WINDS WHICH IS HELPING TO ADVECT IN
SIGNIFICANT MOISTURE OFF THE GULF. DEWPOINTS HAVE RECOVERED INTO THE
UPPER 60S TO LOWER 70S THIS AFTERNOON WITH TEMPS RISING INTO THE
LOWER 80S. MAIN SEVERE THREAT IS LIKELY TO BE WITH A SQUALL LINE
ALONG THE FRONT. EXPECT THIS TO BEGIN IMPACTING WESTERN AREA EARLY
THIS EVENING AND MOVING INTO EASTERN SECTIONS BY MIDNIGHT...AND
EXITING THE AREA BY SUNRISE. DAMAGING WINDS AND ISOLATED TORNADOES
TO BE THE MAIN CONCERNS.

STILL CONCERNED ABOUT DEVELOPMENT OF ISOLATED SUPERCELLS THIS
AFTERNOON AHEAD OF THE MAIN LINE OVER SOUTHEAST ALABAMA AND THE
PANHANDLE. SO FAR ATMOSPHERE HAS REMAINED CAPPED...BUT IF THE CAP
CAN BE BROKEN...COULD SEE CELLS RAPIDLY TURN SEVERE.

WINDY AND COOL DAY EXPECTED FOR SUNDAY. GRADIENT WILL REMAIN VERY
TIGHT ACROSS THE AREA AS LOW PRESSURE INTENSIFIES ALONG THE EASTERN
SEABOARD. WILL BE BORDERLINE FOR WIND ADVISORY FOR SUNDAY BUT WILL
HOLD OFF AND LET THE MID SHIFT TAKE A CLOSER LOOK.

RIDGING WILL BEGIN TO BUILD BACK IN FOR MONDAY ALLOWING TEMPS TO
REBOUND AND CLOUDS TO THIN OUT.

.LONG TERM...ANOTHER CHANCE OF RAIN EXPECTED ON WED AS A RATHER
INTENSE VORT MAX AND WEAK SFC LOW CROSS THE AREA. WILL NEED TO
MONITOR...AS STRONG VORTS IN NORTHWEST FLOW CAN SOMETIMES CAUSE
TROUBLE. OTHERWISE...RIDGING WILL BUILD BACK IN THURSDAY WITH
DRIER AND WARMER CONDITIONS DEVELOPING.

&&

.AVIATION...EXPECT GENERALLY VFR CONDITIONS OUTSIDE THUNDERSTORMS.
SUSTAINED SOUTHERLY WINDS 15-20 KTS WILL OCCASIONALLY GUST TO NEAR
30 KTS THIS AFTERNOON. SQUALL LINE OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL AFFECT KDHN AND KPFN BETWEEN 21Z AND 03Z...KABY
AND KTLH BETWEEN 00Z AND 06Z...AND KVLD BETWEEN 04Z AND 08Z. MVFR
CEILINGS AND IFR VISIBILITIES ALONG WITH WIND GUSTS IN EXCESS OF 35
KTS WILL ACCOMPANY THE THUNDERSTORMS. THEN CEILINGS LOWER TO IFR TO
LIFR WITH LIGHT PCPN ENDING FROM WEST TO EAST BY DAYBREAK. WINDS
WILL SHIFT FROM THE SOUTHWEST TO NORTHWEST AND CEILINGS GRADUALLY
IMPROVE TO MVFR WITH THE COLD FRONTAL PASSAGE SUNDAY MORNING.

&&

.MARINE...WINDS AND SEAS WILL CONTINUE TO INCREASE THIS AFTERNOON
AND TONIGHT AHEAD OF AND BEHIND THE COLD FRONT. WITH TIGHT GRADIENT
BEHIND THE FRONT...SCA CONDITIONS WILL CONTINUE INTO SUNDAY NIGHT.
SIGNIFICANT 10+ FOOT SEAS EXPECTED TO DEVELOP TONIGHT AND CONTINUE
OVER THE OFFSHORE LEGS SUNDAY.
&&

.FIRE WEATHER...NO RED FLAG CONCERNS FOR SUNDAY BUT WITH WARMING
TEMPERATURES AND A DRY AIR MASS IN PLACE FOR MONDAY...WILL LIKELY
SEE LOW RH VALUES OVER FLORIDA. WILL HAVE FIRE WX WATCH IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  59  65  38  73  45 /  60  10   0   0   0
PANAMA CITY  57  66  48  72  54 /  60  10   0   0   0
DOTHAN       53  61  37  72  47 /  70  10   0   0   0
ALBANY       53  61  38  72  45 /  70  10   0   0   0
VALDOSTA     58  65  39  72  45 /  70  30   0   0   0
CROSS CITY   62  69  39  70  46 /  60  30   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...LAKE WIND ADVISORY UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING FOR
     THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GMZ...NONE.

&&

CAMP/JAMSKI
Hazardous weather outlook, Apr 14, 10:50 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1150 AM EDT SAT APR 14 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-150915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1150 AM EDT SAT APR 14 2007 /1050 AM CDT SAT APR 14 2007/

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED THIS AFTERNOON AND
TONIGHT ACROSS THE REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...THE
FLORIDA BIG BEND AND EASTERN PANHANDLE...SOUTHWEST AND SOUTH
CENTRAL GEORGIA...AND ADJACENT GULF OF MEXICO WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND
PORTIONS OF SOUTHWEST GEORGIA...WITH A SLIGHT RISK TO THE EAST OF
THIS AREA. A POTENT STORM SYSTEM LOCATED OVER THE LOWER MISSISSIPPI
VALLEY LATE THIS MORNING WILL EAST AND NORTHEAST ACROSS THE GULF
COAST STATES. STRONG SOUTHERLY WINDS WILL TRANSPORT WARM MOIST
UNSTABLE AIR NORTHWARD ACROSS THE RISK AREAS THIS AFTERNOON AND
EVENING. A SQUALL LINE FROM CENTRAL MISSISSIPPI TO EASTERN LOUISIANA
WILL PUSH EASTWARD ACROSS THE CENTRAL GULF COAST STATES THIS
AFTERNOON...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP AHEAD
OF THIS SQUALL LINE OVER PORTIONS OF SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE THIS AFTERNOON. THE SQUALL LINE WILL MOVE INTO
SOUTHWEST GEORGIA AND THE WESTERN BIG BEND THIS EVENING...AND SOUTH
CENTRAL GEORGIA AND THE EASTERN BIG BEND OVERNIGHT.

THE MAIN THREATS FROM THESE STORMS WILL DAMAGING STRAIGHT LINE WIND
GUSTS UP TO 70 MPH AND ISOLATED TORNADOES. A FEW OF THE STORMS COULD
PRODUCE LARGE HAIL. RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR THE
LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE ON THIS DEVELOPING
WEATHER SITUATION.

STRONG ONSHORE WINDS AHEAD OF THE SQUALL LINE WILL CAUSE HAZARDOUS
CONDITIONS ACROSS AREA LAKES. A LAKE WIND ADVISORY IS IN EFFECT FOR
THIS AFTERNOON AND EVENING. DUE TO STRONG ONSHORE FLOW...THERE IS A
HIGH RISK FOR RIP CURRENTS ALONG THE PANHANDLE AND BIG BEND BEACHES.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR HIGH WINDS AND SEAS. MINOR
COASTAL FLOODING WILL ALSO BE POSSIBLE ALONG THE PANHANDLE COAST
LATER THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE STORM SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER WILL MOVE EAST
OF THE REGION BRINGING COOLER AND DRIER CONDITIONS BY SUNDAY
AFTERNOON. THE NEXT CHANCE OF RAIN WILL RETURN TO THE FORECAST ON
WEDNESDAY AS A WEAK LOW PRESSURE AREA MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED AT THE FIRST ISSUANCE
OF A WATCH OR WARNING.

JAMSKI

In the hours before

Special weather statement, Apr 14, 5:23 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
623 PM EDT SAT APR 14 2007

ALZ065-142330-
COFFEE-
523 PM CDT SAT APR 14 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 630 PM CDT

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BECK...OR 10 MILES SOUTHWEST OF ANDALUSIA...
MOVING NORTHEAST AT 45 MPH.

PEOPLE IN COFFEE COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY OVER THE NEXT HOUR. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SIGNIFICANT LINE OF THUNDERSTORMS WILL BE APPROACHING COFFEE
COUNTY OVER THE NEXT HOUR.

SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Apr 14, 7:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
838 PM EDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 WSW ELBA              31.40N 86.10W
04/14/2007                   COFFEE             AL   LAW ENFORCEMENT

            ONE TREE DOWN ON HWY 166.

0740 PM     TSTM WND DMG     NEW BROCKTON            31.39N 85.93W
04/14/2007                   COFFEE             AL   EMERGENCY MNGR

            UNCONFIRMED TORNADO REPORT THAT EM SAYS LOOKS LIKE
            STRAIGHT LINE WIND DAMAGE.

0810 PM     TSTM WND GST     FORT RUCKER             31.34N 85.72W
04/14/2007  E50.00 MPH       DALE               AL   PUBLIC

0824 PM     TSTM WND DMG     OZARK                   31.46N 85.64W
04/14/2007                   DALE               AL   BROADCAST MEDIA

            DAMAGE ON HAW RIDGE RD...DEESE RD...AND IN THE POST OAK
            COMMUNITY. POSSIBLE INJURIES.

&&

WOOL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Early

When
April 14, 8:00 PM EST to 8:02 PM EST
Where
Early County, Cedar Spgs to 2 mi N of Cedar Spgs
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.180, -85.030

Numerous trees were down in the southern part of the county.

Thunderstorm Wind, Early

When
April 14, 8:40 PM EST
Where
Early County, 12 mi ENE of Blakely
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.446, -84.762

Straight-line winds downed numerous trees near the Early-Calhoun county line.

Tornado, Calhoun

When
April 14, 8:45 PM EST to 8:47 PM EST
Where
Calhoun County, 1.2 mi N of Morgan to 1.8 mi NNE of Morgan
Rating
EF0
Path length
0.83 mi
Path width
50 yd
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.547, -84.600

A weak tornado briefly touched down just north of Morgan. It damaged a structure and felled numerous trees.

Thunderstorm Wind, Dougherty

When
April 14, 9:00 PM EST to 9:15 PM EST
Where
Dougherty County, 16 mi WSW of Albany to 7 mi ENE of Albany
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.491, -84.421

Numerous downed trees were reported throughout the county.

Tornado, Lee

When
April 14, 9:30 PM EST to 9:33 PM EST
Where
Lee County, 6.3 mi WNW of Leesburg to 5.3 mi NW of Leesburg
Rating
EF1
Path length
2.47 mi
Path width
100 yd
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
31.765, -84.269

A tornado touched down near the Terrell-Lee county line on State Highway 32. Fifteen structures were damaged. A mobile home and frame home were destroyed. One woman was trapped in the bathroom of her home but was not injured. Numerous trees and power lines were down. Nearly 1,000 homes lost power.

Thunderstorm Wind, Miller

When
April 14, 10:00 PM EST
Where
Miller County, 2 mi W of Colquitt
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
31.170, -84.764

Several downed trees were reported in the western part of the county.

Thunderstorm Wind, Turner

When
April 14, 11:30 PM EST
Where
Turner County, Ashburn
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.700, -83.670

Two trees fell on two vehicles.

Thunderstorm Wind, Irwin

When
April 15, 12:00 AM EST
Where
Irwin County, Ocilla
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.600, -83.250

Several downed trees and power lines were reported.

Tornado, Worth

When
April 15, 2:23 AM EST to 2:37 AM EST
Where
Worth County, 4.5 mi S of Warwick to 4.9 mi E of Warwick
Rating
EF1
Path length
6.65 mi
Path width
200 yd
Continued into
Crisp, Ga (FFC)
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
31.765, -83.920

A tornado touched down south of Warwick and traveled northeast. Along its path, numerous downed trees and power lines blocked several roads including State Road 313. Also, a home and several silos were damaged. The tornado then crossed from northern Worth County into southwestern Crisp County (see Storm Data for Georgia, Central, for more information).

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyThe tornado archive for Georgia, 2007Warnings in Georgia, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28748, 28749, 28758, 28762, 28763, 28764, 28765, 28766, 28788.